Bipolar When It Counts











{December 12, 2012}   Question of the day #7

What is the worst side effect you suffer from, and how do you deal with it?

Personally, I keep a mood journal.  I graduated from a large one to a small one so I could keep it in my purse. Its working so far.

So tell us all how you deal with your side effects.

I look forward to reading your comments!

Advertisements


{December 12, 2012}   Rabbits…

I am very confused lately. Even reading previous blog entries doesn’t help. The rabbits have come to live inside my head. Again. The new med makes it difficult to keep things back on track. I just don’t know what else to do. I just figured if I shared with you, that maybe I wouldn’t feel so alone with all this…



So, as previously mentioned, I was given a script for Cogentin. I did what I always do, and researched online before taking it the next morning. That makes a grand total of twice, as of this morning.

What everyone failed to mention was that not only can I not keep a thought in my head long enough to get them out verbally. Not too mention the shear stupidity that I would suffer from.

My pharmacist told me that the side effects would wear off pretty quickly. After just two doses, the negatives are definitely stronger than the positives.  I’m crossing my fingers that it is just temporary.

So the phrase of the week is “stupid meds.” Now that is not to say that Cogentin itself is stupid, but that it causes it.

Let’s try an example, shall we?

“Hey honey? Have you seen my meds? ”  “Which ones? ”  “My stupid meds.”

See? Easy to fit that in to any scenario.

In all seriousness, though, I’m not sure how I feel about this med. I think I need to wait a few days to see how I feel, and, as always, do my research.

Wish me luck!



{December 7, 2012}   Med update and a hair challenge

So I started my new med this morning. Apparently, I should be able to feel the effects within a few hours. I don’t know that I have.  I’ll tellyou though, I was super dizzy for about an hour after taking it. Something tells me that I prolly shouldn’t drive after taking this med. Either wait till I get home to take it, or wait for an hour after. Hmmm……

Any how, I’m back to work today after being off sick for four days. Its nice to be back, especially since my schedule has currently slowed down. It’ll be nice to get things back to normal.

And onto a completely different topic now. I have kept my hair short for a long time. And not necessarily by choice. I desperately want it to be much longer. Like halfway down my back long. So I am going to enlist you, my dear reader, to help keep me going with this. Once a month I’ll post a new picture of me so you can all see the progress. I will post the first pic tomorrow.

Wish me luck!



{December 6, 2012}   meds with a side of more meds

So I saw my psydoc today. I had actually missed my appointment, and today was the first day I could get in.  So in I went.

Sitting in that office always has a strange effect on me. I guess its because I feel safe there.  I always dnd up opening up about things I wouldn’t normally talk about. Its kind of weird how that works, isn’t it?

Anyway, I have been dealing with this weird stiffness in my legs and arms. I saw my physician about it last week. She said to mention it to my psydoc so today I did. She asked me a bunch of questions and then concluded that it was a side effect from my meds. She then prescribed me a med for that.

A med for my med. Kind of funny.  I had heard that you could do that, but till now, I had avoided it.  In her book Madness, Marya Hornbacher mentions taking many different meds, some for her actual bipolar disorder and some to help control the side effects. To be honest, I was completely amazed. I didn’t know you could even do that until I read her book.  I never, in a million years, would have guessed that it would happen to me. Now that it has, I’m not sure what to think.

My psydoc did question one of my meds. How was it working? Did I have any problems with it?  Honestly, all I know is that it works. My paranoia is mostly gone now, for the first time in as long as I can remember. It would seem that I have always been paranoid. I can’t pinpoint when it may have started.  I had been living with it for so long that I didn’t even notice it.  For years it was like that.  After I started to take lithium, it became obvious. And then we couldn’t find anything that worked. Until Abilify, that is. Now its like I am a completely different person, and I guess in some ways, I am.

Anyhow, I shluld bring this back to where I lost myself. Since I am not willing to stop taking my Abilify, I need something to help wih its side effects.  Welcome to the cocktail, Cogentin. I’m not sure if I am happy to meet you, but here you are. We will get to know each other quite well, I am sure.

You know, one thing that I realized today is that I no longer have any idea which med is causing which side effects. Everything has just kind of run together. I don’t even think it matters any more. They mostly cause the same side effects anyhow: drowsiness, weight gain, blurry vision, maybe dizziness.  No wonder it all runs together now.

So that’s it for today.  While I have not run out of things to say, I feel like this is a good place to leave off. I’ll be back wih more later. Bye



et cetera
%d bloggers like this: